Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

How much time do cough medicines need to show their effect ?

hello my son has been given predcort and fedbutamol for a persistent dry cough that will not go away. he has taken it for two days now however the cough is still very frequent. how long do these medications take to work??
Asked On : Wed, 14 Mar 2012
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

Thanks for posting your query.

From the medications that your son has been prescribed, steroid and bronchodilator, I assume he has been diagnosed to have an allergic or asthmatic cough.

You can continue the medications for 5 days. If cough persists, then he needs to be checked for other reasons like infection like laryngitis, post nasal drip etc.

In the meantime, try to make him comfortable with the following measures:

Give him plenty of water or fruit juices to keep him well hydrated.

Give him 1 teaspoon of honey twice a day.

Encourage him to gargle with warm saline about three times a day.

Answered: Wed, 14 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor